|Atripla - whether to stay with it or try another change
Jul 17, 2009
I've had a troubled 3 or 4 weeks on Atripla after what had been a better start in the spring. Nighttime sleep with its vivid dreams and early waking (possibly made worse by the early morning light) has left me feeling pretty exhausted. The daily diarrhoea and occasional incontinence which went away when I changed from previous treatment (Kaletra/Truvada) is back most days. I have been feeling fatigued and mildly depressed much of the time. I've managed the last few nights by taking 10 - 20mgs of Amitriptyline with the Atripla shortly before bedtime which has helped me sleep longer; bowel movements in the morning have been less aggressive and less frequent, and the diarrhoea less severe. Is this a good way to manage things - or should I be thinking about another change in treatment? Best wishes to all - Simon
| Response from Dr. Henry
Amitryptiline is a very reasonable treatment option and can be safely used longterm. A switch to a different booste PI regimen (such as darunavir or atazanavir), a raltegravir based regimen, or a nevirapine based regimen might be options to consider depending on treatment and resistance history if annoying central nervous side effects from the efavirenz persist. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Cipro And Peripheral Neuropathy
- Are Swelling Of The Feet And Ankles Symptoms Of Neuropathy?
- What Herbs Interact With Hiv Medications?
- Which Hepatitis C Genotype Is Hardest To Treat?
- How Rare Is It To Get Hiv Transmitted Through Open Cuts?
- Insurance Coverage For Buffalo Hump Surgery Removal
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.